Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

What's the ingredient I'm allergic to?

I've tried cymbalta, lyrica and neurontin. I've had allergic reactions to all of them. These are the only things I've ever been allergic to. Does anyone know what/if they share an ingredient?
Left side MicroD l5-s1 2/7/13. Re herniated immediately
Revision bilateral MicroD and posterior lumbar decompression 9/9/13. Failed. L5-S1 fusion on 3/6/14.


  • First, what symptoms are you having? You could be sensitive to certain ingredients without it being an allergy. For example, Celebrex, Vioxx, etc. are Cox-2 enzyme inhibitors. They made me sicker than a dog, but it wasn't classified an allergy.

    It's almost impossible for anyone other than a doctor who has done a test on you to determine what could be triggering your reaction. It could be the active ingredient or something as simple as the inert stuff that's mixed with the pills.

    If you haven't already done so, call your doctors office and let them know what's going on with you. They may change not only the medication your taking, but also the class of med your taking.

    Good luck and I hope you feel better!
    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • They know. The neurontin and lyrica gave me these horrific nightmares but while awake and it felt like things were grabbing at me and I saw things floating around the house. It sounds dumb but it was a scary time. The cymbalta makes my face red and feel like it's on fire and I'm lucky to sleep for an hour a night. Plus I feel off. I'm dizzy and shaky and feel confused.
    Left side MicroD l5-s1 2/7/13. Re herniated immediately
    Revision bilateral MicroD and posterior lumbar decompression 9/9/13. Failed. L5-S1 fusion on 3/6/14.
  • those are common side effects which usually go away with continuing the medications. ALL medications have side effects, most of which will diminish or go away entirely once your body acclimates to the medications.
    The only concerning one is hallucinating so that is most likely a medication that doesn't agree with your body and may need to be discontinued.
    Allergic reactions involve severe itching, hives, swelling.
    Cymbalta is an antidepressant used to treat chronic pain and might in fact, cause those side effects you were talking about, but again, most of those disappear after some time on the medication.
  • I am allergic to SSRI's and have the same reaction as you. Look up drugs.com and that will tell you if they react with other medications. Cymbalta is an SSRI and put me in bed for 2 weeks until I realised. They actually make me nearly go blind. Look up SSRI stories on the web. I am not normally allergic to anything either. EMS guy is right - you need to research the class of drug you are taking, I call it allergic as they do weird things to me. I will never take them again. Also if you combine Cymbalta with Amitryptaline it can cause very serious side effects.
  • I have had many serious side effects from medications, hallucinations, vomiting, severe depression but have unknown allergy to a medication. I spent 11 hrs in ER when I woke up with my face swollen twice the size it should be, difficulty breathing, and tongue swollen (true allergic reactions) along with hives I would get randomly. Would be working and eye or lip would swell to size of golfball or would have hives all around waist and under bra. Worked in doctors office and developed latex allergy due to over exposure. I was sent to allergist and went through numerous tests and all they found was soybeans and dust mites. Doctor said anaphylaxis was a perfect storm of medications including pain and Cymbalta, strep throat which I had no idea I was sick and an unknown substance. So now I must carry Epi-pen at all times and since then now have allergy to bees. Doctor said that 90% of time they never find what causes true allergies but if you have 2 symptoms of anaphylaxis you must carry pen. That is scary to never know what causes allergies :(

Sign In or Register to comment.